MAUDE Adverse Event Report: LEICA BIOSYSTEMS RICHMOND INC. APEX SUPERIOR ADHESIVE SLIDE - WHITE; SLIDES, MICROSCOPE

LEICA BIOSYSTEMS RICHMOND INC. APEX SUPERIOR ADHESIVE SLIDE - WHITE; SLIDES, MICROSCOPE
Model Number APEX SUPERIOR ADHESIVE SLIDE - WHITE (1440)
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported tissue no longer sticks to apex superior adhesive slide - white (1440), p/n 3800080e, lot 4900073503 in the water bath.Trending analysis from 29 jul 2024 to 29 jul 2025 reported one (1) other related occurrence of this issue for this product lot.A review of the product history did not identify information in the manufacturing record for this product that could have caused or contributed to the problem reported in this complaint.Manufacturer testing of retain samples was conducted by cutting multiple multi-tissue control blocks and performing the tissue adhesion protocol for apex slides.After microscopic evaluation it was found that there was tissue loss and tissue disruption.The root cause for the "tissue no longer sticks" reported by the customer could not be unequivocally determined from the information available.Although the information available indicates that no adverse consequence(s) to a patient(s) has been reported to the manufacturer, the circumstances involved in this complaint have previously resulted in serious injury.If additional information is received a follow up mdr will be submitted.
 
Event or Problem Description
On 22 july 2025, leica biosystems received information that "tissue no longer sticks as on the slide when placing tissue after cutting.User has to "fish" for cut tissue in the waterbath." as of 20 august 2025, leica biosystems has not received information as to either the final status of the patient tissue samples involved in this event or the patient impact/outcome.No adverse consequence(s) to a patient(s) has been reported to the manufacturer to date.

Brand Name
APEX SUPERIOR ADHESIVE SLIDE - WHITE
Common Device Name
SLIDES, MICROSCOPE
Manufacturer (Section D)
LEICA BIOSYSTEMS RICHMOND INC.
5205 us-12
richmond IL 60071
Manufacturer (Section G)
KNITTEL GLASER
varrentrappstrasse 3-5
braunschweig 00000 3811
GM   0000038114
Manufacturer Contact
heather jensen
5205 us-12
richmond, IL 60071
8152988371
MDR Report Key22856311
Report Number1419341-2025-00034
Device Sequence Number21079313
Product Code KEW
UDI-Device Identifier20849832023221
UDI-Public20849832023221
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2025
Device Model NumberAPEX SUPERIOR ADHESIVE SLIDE - WHITE (1440)
Device Catalogue Number3800080E
Device Lot Number4900073503
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown